MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-040-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery.The 5.3mm vessel was pre-dilated with a 4.0x20mm non-abbott balloon catheter at 18 atmospheres for three minutes.A 5.5x40mm supera self-expanding stent system (sess) was advanced and the deployment lock was unlocked and the thumb slide advanced to the most distal position on the handle; however, the stent didn¿t deploy half-way.The stent and sess were removed under fluoroscopy without issues and the procedure was successfully completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The deployment difficulty was not tested due to the stent already being deployed and not returned.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints reported from this lot.The investigation determined that the reported difficulties were likely related to procedural circumstances.Based on the reported information and analysis of the returned unit, the deployment difficulty appears to be due to ratchet to sheath interaction.The noted longitudinal tear on the distal outer sheath and damage to the inner braiding indicates that the ratchet ear had punctured the inner surface of the distal sheath preventing further advancement of the thumbslide.It is likely that the distal sheath was kinked in the anatomy resulting in the ratchet to sheath interaction.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10708523
Report Number2024168-2020-08759
Device Sequence Number3570439
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public08717648226069
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberS-55-040-120-P6
Device Catalogue NumberS-55-040-120-P6
Device Lot Number9013161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: DESTINATION 6FR 45CM